Hail, Prowers
- When
- May 30, 3:00 AM MST to 3:05 AM MST
- Where
- Prowers County, 11 mi SSW of Granada
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.917, -102.400
2 hail, 1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 30, 2:59 AM MST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MDT TUE MAY 30 2006 .SHORT TERM... (TODAY AND TONIGHT) ...POSSIBLE SEVERE WEATHER OVER THE PLAINS THIS AFTERNOON AND EVENING... COMPLEX SCENARIO FOR SEVERE WEATHER IS SHAPING UP TODAY FOR THE E PLAINS. MESOSCALE MODELS HAVE BEEN STRUGGLING TO KEEP UP WITH THE RAPIDLY CHANGING FORECAST...AND EACH RUN HAS BEEN FAIRLY DIFFERENT FROM THE LAST. COMPLICATING THE SCENARIO IS BANDED CONVECTIVE SYSTEM CURRENTLY MOVING THROUGH CROWLEY AND KIOWA COUNTIES. DEW POINTS OVER THE CWA HAVE BEEN SLOW TO COME UP... MAINLY STILL HOLDING IN THE 30S...ALTHOUGH UPPER 50S TO LOWER 60S ARE JUST OVER THE BORDER IN KS AND THE OK/TX PANHANDLES. PROGGED DEW POINTS OF MID 50S FOR THE SE GRASSLANDS NOT OUT OF REACH IF DECENT MOISTURE TRANSPORT KICKS IN AS SCHEDULED THIS MORN. MAIN TRIGGER FOR CONVECTION WILL BE THE SHORT WAVE CURRENTLY MOVING INTO W WY. THIS SHOULD SPARK THE DEVELOPMENT OF ISOLD STORMS OVER THE ERN MTNS BY 20ZISH. A COUPLE STRONG STORMS OVER THE S FRONT RANGE CANNOT BE RULED OUT GIVEN DECENT BULK SHEAR...BUT MAIN FOCUS FOR POSSIBLE SEVERE WILL BE TO THE SOUTH ALONG AND NORTH OF A QUASI STATIONARY BOUNDARY STRETCHING FROM THE RATON TO THE NRN TX AND OK PANHANDLES. HERE...COULD SEE CAPE OF 1-2K...HELICITY OF 1-200 M2/S2...AND SHEAR OF 45-55 KTS. THIS WILL PROMOTE DEVELOPMENT OF SUPERCELLS...ESPECIALLY OVER ERN LAS ANIMAS...BACA...BENT...AND PROWERS COUNTIES. THE MAIN THREAT WILL BE SEVERE WINDS AND LARGE HAIL UP TO 2 INCHES. LOW LCLS IN THIS REGION ALONG WITH BACKED LOW-LEV WINDS WILL ALSO PROVIDE A LOW-GRADE THREAT OF A TORNADO OR TWO. COVERAGE OF CONVECTION IS LIKELY TO INCREASE THROUGH THE EVENING BEFORE DIMINISHING SLOWLY AFTER MIDNIGHT. HOPEFULLY THE PLAINS WILL SEE SOME MUCH NEEDED RAIN FROM THE DEPARTING CONVECTION. FURTHER TO THE WEST...STILL FIRE WX CONCERNS FOR THE SAN LUIS VALLEY...WHICH WILL NOT BENEFIT FROM THE ERN PCPN. LOW RHS AND DRY FUELS WILL CONTINUE TO MEAN HIGH FIRE DANGER. WINDS SHOULD BE BETTER BEHAVED TODAY...SO NO HIGHLITES WILL BE ISSUED...BUT WILL HAVE TO CLOSELY MONITOR THE VALLEY TODAY. ROSE .LONG TERM... (WEDNESDAY THROUGH MONDAY) COULD BE SOME LINGERING PCPN OVR THE SERN PLAINS WED MORNING AS WEAK UPR SHRTWV TROF MOVES OVR THE AREA. WED AFTERNOON AND EVENING THE TROF WL MOVE E OF THE AREA...BUT SOME DIURNAL SHOWERS/TSTMS COULD STILL OCCUR. AN UPR RIDGE BUILDS OVR THE AREA FOR THU THRU MON. SOME MSTR TRAPPED UNDER THE RIDGE WL LIKELY MEAN SOME AFTERNOON AND EVENING SHOWERS AND TSTMS EACH DAY. TEMPS WILL ALSO GET QUITE WARM AGAIN AS THE RIDGE BUILDS OVR THE AREA. 700MB TEMPS ARE FORECAST TO RANGE FROM ABOUT 13-18C ON FRI...15-20C SAT AND SUN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 636 AM MDT MON MAY 29 2006 COZ058>089-093>099-301245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 636 AM MDT MON MAY 29 2006 ...RED FLAG WARNING IN EFFECT FOR THE SAN LUIS VALLEY FROM NOON UNTIL 9 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE SAN LUIS VALLEY. THIS AREA WILL HAVE RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WIND GUSTS OF 25 TO 35 MPH...AN UNSTABLE AIR MASS...AND CRITICALLY DRY FUELS. IF FIRES START...THEY WILL QUICKLY BECOME UNCONTROLLABLE. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG THE EASTERN MOUNTAINS AND NEARBY AREAS. FOR TONIGHT THERE WILL BE THE POSSIBILITY OF ISOLATED THUNDERSTORMS OVER THE SOUTHEAST MOUNTAINS AND PLAINS. THE MAIN THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE WILL SPARK THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER THE MOUNTAINS LATE TUESDAY AFTERNOON. STORMS WILL MOVE OFF THE MOUNTAINS AND ONTO THE PLAINS TUESDAY EVENING. A FEW OF THESE STORMS MAY BECOME STRONG OR SEVERE...ESPECIALLY OVER SOUTHERN LAS ANIMAS AND BACA COUNTIES. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND WINDS UP TO 60 MPH. THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY AFTERNOON OVER THE MOUNTAINS AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 167 km away, was scanning. The volume nearest the first event began at 09:58 UTC.
2 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
A brief tornado occurred with no known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyThe tornado archive for Colorado, 2006Warnings in Colorado, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508173, 5508174, 5508176, 5508175.